Alert archive / Montana / Special Weather Statements in 2019
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 2, 2019, 5:31 PM MDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 5:31 PM MDT (23:31 UTC)
- Expired
- Aug 2, 2019, 6:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Missoula, MT
The radar
The Missoula radar (KMSX), 56 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS85 KMSO 022331
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
531 PM MDT Fri Aug 2 2019
IDZ006-MTZ004-006-030030-
Southern Clearwater Mountains ID-Bitterroot/Sapphire Mountains MT-
Lower Clark Fork Region MT-
531 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IDAHO...EASTERN
CLEARWATER...SOUTHEASTERN MINERAL...SOUTHWESTERN MISSOULA AND
NORTHWESTERN RAVALLI COUNTIES UNTIL 630 PM MDT/530 PM PDT/...
At 531 PM MDT/431 PM PDT/, Doppler radar was tracking a strong
thunderstorm 22 miles west of Victor, or 28 miles northwest of
Hamilton, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Lolo Pass and Lolo Hot Springs.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4665 11413 4645 11442 4659 11468 4663 11465
4664 11461 4665 11461 4666 11463 4688 11445
4669 11413
TIME...MOT...LOC 2331Z 225DEG 20KT 4654 11459
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:36 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 2:36 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
236 PM MDT Fri Aug 2 2019
...GUSTY WINDS ACROSS NORTHERN ROCKIES TODAY...
.DISCUSSION...
Thunderstorms and gusty winds will be present across portions of the
Northern Rockies through late this evening. Much of the
thunderstorm activity will be present across Lemhi County and
southwest Montana. By 6pm, storms will migrate north of Interstate
90, impacting areas as far west as Superior and as far north as
Flathead Lake. Some of these storms will be capable of producing
erratic wind gusts to 50 mph and very little precipitation. Most
thunderstorm activity will dissipate after midnight.
Daytime temperatures across the Northern Rockies will cool
several degrees on Saturday, before warming back to well-above
normal reading Sunday through at least Wednesday. Heat exhaustion
and the cumulative effects of day-after-day hot temperatures will
create a health hazard. Remember to not leave children or pets in
the car.
Thunderstorms will creep back into the weather picture beginning
Monday afternoon/evening, and redevelop each day through
Wednesday. These storms be mostly confined to near the
Continental Divide from Lemhi County Idaho northward to MacDonald
Pass in Montana (including Salmon, Butte, Georgetown Lake).
By Thursday, models suggest that a closed low pressure circulation
over Pacific Northwest coast will move eastward over the Northern
Rockies. Increased chances of showers and thunderstorms will exist
Thursday through next weekend for much of the Northern Rockies.
Temperatures are expected to cool down to slightly below the
seasonal average during this time.
&&
.AVIATION...
Thunderstorms will be present across portions of the Northern
Rockies through 03/0600Z, including terminals KMSO, KBTM, and
KSMN. Most wind gusts at the aforementioned terminals will be 30
knots or less, however thunderstorm winds may exceed 40 knots
briefly. Thunderstorms may briefly lower ceilings and visibility. Likely
timing for thunderstorms...KMSO: 02/2300Z - 03/0400Z...KBTM:
02/2200Z - 03/0400Z...KSMN: 02/2100Z - 03/0300Z. Terrain
obscurations will accompany thunderstorm activity and be most
prominent along the Continental Divide. Thunderstorms, wind gusts,
and terrain obscurations will dissipate after 03/0600Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Red Flag Warning until 10 PM MDT this evening Flathead/Glacier
Park...Kootenai...Salish and Kootenai Reservation.
Red Flag Warning until 11 PM MDT this evening Bitterroot...East
Lolo.
Red Flag Warning until 9 PM MDT this evening Deerlodge/West
Beaverhead...East Beaverhead.
ID...&&In the hours before
Special weather statement, Aug 2, 2:53 PM MDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Missoula MT
153 PM PDT Fri Aug 2 2019
IDZ006-022145-
Southern Clearwater Mountains ID-
153 PM PDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI...SOUTHEASTERN
IDAHO AND SOUTHWESTERN RAVALLI COUNTIES UNTIL 245 PM PDT...
At 152 PM PDT, Doppler radar was tracking a strong thunderstorm 48
miles west of North Fork, or 57 miles northwest of Salmon, moving
northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Lemhi,
southeastern Idaho and southwestern Ravalli Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4634 11443 4628 11443 4626 11447 4617 11444
4614 11452 4610 11446 4603 11451 4598 11441
4594 11443 4588 11439 4585 11450 4578 11456
4571 11450 4564 11456 4558 11456 4549 11474
4551 11478 4546 11479 4537 11497 4549 11533
TIME...MOT...LOC 2052Z 219DEG 38KT 4550 11499Local storm report, Aug 2, 4:07 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
407 PM MDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E FLORENCE 46.63N 114.00W
08/02/2019 M0.50 INCH RAVALLI MT PUBLIC
REPORT RETRIEVED FROM SOCIAL MEDIA.
&&
ALSpecial weather statement, Aug 2, 4:22 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Missoula MT 422 PM MDT Fri Aug 2 2019 MTZ006-043-022245- Bitterroot/Sapphire Mountains MT-Potomac/Seeley Lake Region MT- 422 PM MDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA COUNTY UNTIL 445 PM MDT... At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Bonner-West Riverside, or 10 miles southeast of Missoula, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Twin Creeks and Clinton. LAT...LON 4672 11379 4675 11388 4695 11374 4693 11355 TIME...MOT...LOC 2222Z 214DEG 24KT 4679 11381
Special weather statement, Aug 2, 4:23 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Missoula MT
423 PM MDT Fri Aug 2 2019
MTZ007-022315-
Butte/Blackfoot Region MT-
423 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...
NORTHEASTERN GRANITE AND WEST CENTRAL POWELL COUNTIES UNTIL 515 PM
MDT...
At 423 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ovando, or 19 miles north of Drummond, moving
northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ovando.
LAT...LON 4682 11325 4687 11331 4702 11330 4718 11303
4718 11280 4715 11279 4698 11280
TIME...MOT...LOC 2223Z 235DEG 24KT 4694 11323Special weather statement, Aug 2, 5:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
531 PM MDT Fri Aug 2 2019
IDZ006-MTZ004-006-030030-
Southern Clearwater Mountains ID-Bitterroot/Sapphire Mountains MT-
Lower Clark Fork Region MT-
531 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IDAHO...EASTERN
CLEARWATER...SOUTHEASTERN MINERAL...SOUTHWESTERN MISSOULA AND
NORTHWESTERN RAVALLI COUNTIES UNTIL 630 PM MDT/530 PM PDT/...
At 531 PM MDT/431 PM PDT/, Doppler radar was tracking a strong
thunderstorm 22 miles west of Victor, or 28 miles northwest of
Hamilton, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Florence, Lolo Pass and Lolo Hot Springs.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4665 11413 4645 11442 4659 11468 4663 11465
4664 11461 4665 11461 4666 11463 4688 11445
4669 11413
TIME...MOT...LOC 2331Z 225DEG 20KT 4654 11459The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:22 PM MDT | Special Weather Statement | MSO | Missoula | 23 min |
| Aug 2, 4:23 PM MDT | Special Weather Statement | MSO | Powell | 52 min |
| Aug 2, 5:45 PM MDT | Special Weather Statement | MSO | Missoula | 45 min |
| Aug 2, 5:49 PM MDT | Special Weather Statement | MSO | Powell | 41 min |
| Aug 2, 2:53 PM MDT | Special Weather Statement | MSO | Idaho | 52 min |
| Aug 2, 5:36 PM MDT | Special Weather Statement | MSO | Idaho | 54 min |
Nearby
Special Weather Statements in Montana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.